Alert archive / Montana / Flood Watches in 2011
Flood Watch 5, NWS Missoula, MT
NWS Missoula, MT issued this flood watch at May 27, 2011, 3:13 AM MDT for Flathead County, Montana. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2011, 3:13 AM MDT (09:13 UTC)
- Expired
- May 27, 2011, 11:24 AM MDT
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- None
County Flathead County, MT
The radar
The Missoula radar (KMSX), 140 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
266 WGUS65 KMSO 270913 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 313 AM MDT FRI MAY 27 2011 MTC029-272100- /O.NEW.KMSO.FA.A.0005.110527T0913Z-110529T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD- 313 AM MDT FRI MAY 27 2011 ...FLOOD WATCH IN EFFECT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTHWEST MONTANA...INCLUDING THE FOLLOWING COUNTY...FLATHEAD. * UNTIL FURTHER NOTICE. * NOTICEABLE RISES HAVE BEEN OBSERVED ON THE ALL FORKS OF FLATHEAD RIVER DUE TO RAINFALL RECEIVED OVER THE RIVER BASIN. ADDITIONAL RISE OF THE FLATHEAD RIVER AT COLUMBIA FALLS COULD TAKE THE RIVER INTO FLOOD STAGE BY THIS EVENING AS A MOIST WEATHER SYSTEM WILL CONTINUE TO PRODUCE LIGHT TO MODERATE RAINFALL ACROSS THE REGION. * AREA CREEKS AND STREAMS ARE ALSO EXPECTED TO RESPOND TO THE ADDITIONAL RAINFALL WITH INCREASING FLOWS AND THE POTENTIAL TO REACH BANK FULL DURING THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
1 follow-up statement
446 WGUS65 KMSO 271724 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 1124 AM MDT FRI MAY 27 2011 MTC029-271830- /O.CAN.KMSO.FA.A.0005.000000T0000Z-110529T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FLATHEAD- 1124 AM MDT FRI MAY 27 2011 ...FLOOD WATCH IS CANCELLED FOR THE FLATHEAD RIVER AT COLUMBIA FALL... THE FLOOD WATCH FOR A PORTION OF NORTHWEST MONTANA HAS BEEN CANCELLED. THE FLATHEAD RIVER AT COLUMBIA FALLS WILL CONTINUE HAVE DECREASING STAGE READINGS THROUGH THIS WEEKEND. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flood watch went out at May 26, 2:33 PM MDT, 12 hours 40 minutes earlier.
Area forecast discussion, May 26, 2:33 PM MDT, 12 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
233 PM MDT THU MAY 26 2011
...WET CONDITIONS WILL CONTINUE ACROSS NORTHWEST MONTANA THROUGH
SATURDAY...
.DISCUSSION...COLD AIR FROM AN UPPER LEVEL WEATHER SYSTEM AND A
STALLED SURFACE BOUNDARY ACROSS NORTHWEST MONTANA BE THE MAIN
FEATURES INFLUENCING THE WEATHER THROUGH SATURDAY. THE BOUNDARY
ACROSS NORTHWEST MONTANA WILL BE THE BIGGEST IMPACT AS WIDESPREAD
VALLEY RAIN AND MOUNTAIN SNOW WILL CONTINUE TONIGHT THROUGH
SATURDAY. THIS WILL IMPACT AREA STREAMS AND RIVERS AS WELL AS ADD
MORE SNOW PACK TO THE HIGHER ELEVATIONS...ESPECIALLY OVER WEST
GLACIER. SNOW LEVELS WILL BE THE LOWEST TODAY AROUND 4000
FEET...THEN RISE TO AROUND 5000 FEET FRIDAY AND SATURDAY. NUMEROUS
HYDROLOGIC HEADLINES ARE OUT TO ACCOUNT FOR THIS INCREASE IN
MOISTURE. PLEASE SEE WWW.WEATHER.GOV/MISSOULA FOR DETAILS.
WITH ALL THE CLOUDS AND PRECIPITATION...TEMPERATURES ACROSS
NORTHWEST MONTANA WILL BE RUNNING 15-20 DEGREES BELOW AVERAGE.
FOR NORTH CENTRAL IDAHO AND WESTERN/SOUTHWEST MONTANA...AN
ELONGATED UPPER TROUGH WILL KEEP UNSTABLE CONDITIONS OVER THE
AREA. WITH MOISTURE STREAMING THROUGH THE TROUGH AND DAYTIME
HEATING...AFTERNOON AND EVENING SHOWERS WILL BE COMMON. IN
ADDITION...AN INCREASED PRESSURE GRADIENT WILL KEEP BREEZY
CONDITIONS IN THE FORECAST. TEMPERATURES WILL BE ON THE COOL SIDE
WITH READINGS REMAINING 10 TO 15 DEGREES BELOW AVERAGE.
SATURDAY NIGHT INTO SUNDAY...THE EXITING LOW PRESSURE SYSTEM WILL
STILL BE PRODUCING SHOWERS ACROSS WESTERN MONTANA AND NORTH CENTRAL
IDAHO. ON MONDAY A VERY WEAK RIDGE DEVELOPS OVER WESTERN MONTANA BUT
ANOTHER PACIFIC WEATHER SYSTEM IS MOVING DOWN THE WASHINGTON COAST.
THIS SYSTEM REMAINS OFF OF THE COAST THROUGH THE REST OF THE
FORECAST PERIOD AND KEEPS A WARM AND MOIST SOUTHWEST FLOW OVER THE
REGION. LOOK FOR TEMPERATURES TO WARM BACK TO NORMAL WITH A SLIGHT
CHANCE OF SHOWERS EACH DAY.
&&
.AVIATION...A STALLED SURFACE BOUNDARY ACROSS NORTHWEST MONTANA
WILL KEEP WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW IMPACTING AREA
AIRFIELDS THROUGH FRIDAY. LOW CEILINGS AND VISIBILITY WILL IMPACT
KGPI THROUGH FRIDAY. HOWEVER THERE MAY BE A WINDOW OF IMPROVEMENT
AFTER MIDNIGHT AS THE BOUNDARY SHIFTS NORTH. ACROSS NORTH CENTRAL
IDAHO AND CENTRAL/SOUTHWEST MONTANA AIRFIELDS...SHOWERS WILL BE
MORE SCATTERED IN NATURE AND DECREASE SUBSTANTIALLY AFTER SUNSET.
THE SHOWERS ARE EXPECTED TO BE MAINLY ACROSS THE HIGHER
TERRAIN...BUT AN ISOLATED SHOWER MAY DRIFT OVER THESE AIRFIELDS
LOWERING CEILINGS AND VISIBILITIES.
&&
NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW.
.MSO WATCHES/WARNINGS/ADVISORIES...
MT... WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT ABOVE 4000
FEET FOR THE LOWER CLARK FORK REGION.
WINTER WEATHER ADVISORY UNTIL NOON MDT FRIDAY ABOVE 4500 FEET
FOR THE WEST GLACIER REGION.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT ABOVE 4000
FEET FOR THE KOOTENAI/CABINET REGION.
ID...WINTER WEATHER ADVISORY UNTIL 11 PM PDT THIS EVENING ABOVE 4500
FEET FOR THE NORTHERN CLEARWATER MOUNTAINS...SOUTHERN
CLEARWATER MOUNTAINS.
&&
SHORT TERM...MEAD
LONG TERM....KOLATA
AVIATION...MEADThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 1:13 PM MDT | Areal Flood Advisory | MSO | Flathead, Lincoln, Sanders | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.